EconPapers    
Economics at your fingertips  
 

A Non-parametric Bootstrap Simulation Study in ESTAR (1) Model

Venus Liew (), Ahmad Zubaidi Baharumshah (), Choo Wei Chong and Habshah Midi
Additional contact information
Choo Wei Chong: Universiti Putra Malaysia
Habshah Midi: Universiti Putra Malaysia

GE, Growth, Math methods from University Library of Munich, Germany

Abstract: Smooth Transition Autoregressive (STAR) model has been employed in a number of current studies dealing with non-linearities. The usefulness of this model has been documented in these studies. However, the population statistical properties of the parameters in this model remain unknown. This study attempts to investigate these properties through a non-parametric bootstrap simulation study. The exponential STAR model of order one, which is sufficient in providing us the necessary information on the linear and non-linear parameters as well as the speed of transition of the STAR model despite its simplicity, is employed in this study. This study also investigates the size effect of the bootstrapped estimators and their confidence intervals by varying the number of bootstrap replications. Results of this study show that their empirical distribution are asymmetrical in nature with the linear parameter being positively skewed and the non-linear and transition parameters being negatively skewed. Besides, we find that the normality theory over rejects the significance of the estimated transition parameter. Another interesting point worth mentioning is that the minimum number of replications needed for the bootstrap confidence interval to be a good approximate of the standard normal one is 500.

Keywords: non-parametric bootstrap; ESTAR model; confidence intervals; statistical distribution (search for similar items in EconPapers)
JEL-codes: C6 D5 D9 (search for similar items in EconPapers)
New Economics Papers: this item is included in nep-cmp, nep-ecm, nep-ets and nep-sea
Date: 2003-07-23
Note: Type of Document - Word
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://econwpa.ub.uni-muenchen.de/econ-wp/ge/papers/0307/0307005.pdf (application/pdf)
https://econwpa.ub.uni-muenchen.de/econ-wp/ge/papers/0307/0307005.ps.gz (application/postscript)
https://econwpa.ub.uni-muenchen.de/econ-wp/ge/papers/0307/0307005.doc.gz (application/msword)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wpa:wuwpge:0307005

Access Statistics for this paper

More papers in GE, Growth, Math methods from University Library of Munich, Germany
Bibliographic data for series maintained by EconWPA ().

 
Page updated 2019-10-08
Handle: RePEc:wpa:wuwpge:0307005